Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 45, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 29, 2018, 1:05 AM CDT for Ellis County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2018, 1:05 AM CDT (06:05 UTC)
- Expired
- Aug 29, 2018, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Ellis County, OK
The radar
The Dodge City radar (KDDC), 145 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516
WGUS54 KOUN 290605
FFWOUN
OKC045-290900-
/O.NEW.KOUN.FF.W.0045.180829T0605Z-180829T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
105 AM CDT WED AUG 29 2018
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northern Ellis County in northwestern Oklahoma...
* Until 400 AM CDT.
* At 100 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Rainfall of one and a half to
two and a half inches has already occurred across northern Ellis
County and additional thunderstorms with moderate to heavy
rainfall will move into the area this morning. The most
significant flooding will be in area of northern Ellis County,
including streams that flow into Wolf Creek from the north.
* Some locations that will experience flooding include...
Catesby, and rural areas of northern Ellis County near and north
of Wolf Creek.
LAT...LON 3659 10000 3659 9961 3651 9960 3640 9961
3633 9974 3627 10000
$$
..speg.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 10:41 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 28, 10:41 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Norman OK 1041 PM CDT Tue Aug 28 2018 .DISCUSSION... && .AVIATION... Showers and thunderstorms are expected to slowly diminish along a front over northwestern Oklahoma overnight. The front will drift slowly south reaching central Oklahoma just before sunrise and slowly spread south through the daytime Wednesday. Rain and thunderstorms chances will generally remain less than 30 percent at TAF sites, but storms may form east of Oklahoma City Wednesday afternoon on their way to the east. VFR conditions are expected and gusty south winds will give way to lighter northeast winds behind the front. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 85 71 93 / 30 30 30 20 Hobart OK 72 88 72 98 / 40 20 10 10 Wichita Falls TX 77 97 74 98 / 10 20 10 10 Gage OK 62 80 68 96 / 40 20 10 10 Ponca City OK 69 82 68 91 / 40 30 20 20 Durant OK 75 95 73 94 / 0 20 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/11/09
Hazardous weather outlook, Aug 28, 9:45 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 945 PM CDT Tue Aug 28 2018 OKZ004>048-050>052-TXZ083>090-291700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 945 PM CDT Tue Aug 28 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... A few strong storms with gusty winds may occur overnight but the potential for severe storms is very low. Overall, heavy downpours and lightning will be the main concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances will continue into Wednesday and Thursday, although the potential of severe storms will be low. There will be low chances of storms again Friday night through Monday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 28, 10:41 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1041 PM CDT TUE AUG 28 2018
OKZ021-022-033>035-290415-
Harmon OK-Kiowa OK-Washita OK-Beckham OK-Greer OK-
1041 PM CDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR northern Harmon...northwestern
Kiowa...southwestern Washita...southern Beckham and Greer Counties
Until 1115 PM CDT....
AT 1040 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 5 miles east of Sayre to 5
miles southwest of Delhi to 11 miles northwest of Vinson, moving
southeast at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Mangum, Granite, Sentinel, Carter, Willow, Retrop, Delhi, Vinson,
Madge and Brinkman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3513 9976 3536 9948 3522 9912 3491 9943
3479 9985 3494 10000 3507 10000
TIME...MOT...LOC 0340Z 309DEG 18KT 3531 9954 3511 9973 3503 9999
11Special weather statement, Aug 28, 10:44 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1044 PM CDT TUE AUG 28 2018
OKZ009-014-290415-
Roger Mills OK-Ellis OK-
1044 PM CDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR western Roger Mills and
southwestern Ellis Counties Until 1115 PM CDT....
AT 1040 PM CDT, strong thunderstorms were along a line extending from
5 miles north of Durham to 6 miles north of Reydon to 3 miles north
of Allison, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Reydon, Crawford, Roll and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3577 10000 3578 9998 3602 9992 3586 9963
3555 9974 3547 10000
TIME...MOT...LOC 0340Z 316DEG 14KT 3591 9989 3574 9994 3565 10010
11Special weather statement, Aug 28, 10:58 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1058 PM CDT TUE AUG 28 2018 OKZ009-010-290430- Woodward OK-Ellis OK- 1058 PM CDT TUE AUG 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward and east central Ellis Counties Until 1130 PM CDT.... AT 1057 PM CDT, a strong thunderstorm was located near Harmon, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Heavy rain can lead to reduced visibility... Locations impacted include... Harmon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3631 9938 3613 9938 3611 9962 3624 9967 TIME...MOT...LOC 0357Z 260DEG 13KT 3617 9957 11
Special weather statement, Aug 28, 11:08 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1108 PM CDT TUE AUG 28 2018
OKZ009-290445-
Ellis OK-
1108 PM CDT TUE AUG 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Ellis County Until
1145 PM CDT....
AT 1107 PM CDT, a strong thunderstorm was located 7 miles northwest
of Gage, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
LAT...LON 3628 9990 3645 9997 3653 9977 3643 9970
3632 9968
TIME...MOT...LOC 0407Z 251DEG 9KT 3639 9985
MADSpecial weather statement, Aug 29, 12:09 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1209 AM CDT WED AUG 29 2018 OKZ004-009-010-290545- Woodward OK-Harper OK-Ellis OK- 1209 AM CDT WED AUG 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR west central Woodward... southeastern Harper and northwestern Ellis Counties Until 1245 AM CDT.... AT 1207 AM CDT, a strong thunderstorm was located 6 miles south of May, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3683 9950 3652 9932 3641 9987 3656 9994 TIME...MOT...LOC 0507Z 242DEG 34KT 3653 9978 ..speg.
Special weather statement, Aug 29, 12:21 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1221 AM CDT WED AUG 29 2018
OKZ021-290545-
Beckham OK-
1221 AM CDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Beckham County Until
1245 AM CDT....
AT 1215 AM CDT, a strong thunderstorm was located 4 miles southwest
of Erick, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3534 9973 3512 9964 3512 9978 3510 9978
3508 9997 3519 9998
TIME...MOT...LOC 0515Z 250DEG 11KT 3515 9990
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:26 PM CDT | Special Weather Statement | OUN | Dewey | 34 min |
| Aug 28, 7:32 PM CDT | Areal Flood Advisory | OUN | Ellis | 3 hr |
| Aug 28, 7:59 PM CDT | Special Weather Statement | OUN | Roger Mills | 31 min |
| Aug 28, 8:05 PM CDT | Special Weather Statement | OUN | Grant | 10 min |
| Aug 28, 8:08 PM CDT | Special Weather Statement | OUN | Grant | 22 min |
| Aug 28, 8:24 PM CDT | Special Weather Statement | OUN | Grant | 36 min |
| Aug 28, 8:29 PM CDT | Special Weather Statement | OUN | Roger Mills | 31 min |
| Aug 28, 8:45 PM CDT | Areal Flood Advisory | OUN | Ellis, Roger Mills | 3 hr |
| Aug 28, 9:06 PM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| Aug 28, 9:17 PM CDT | Flash Flood Warning | OUN | Ellis, Roger Mills | 5 hr |
| Aug 28, 10:09 PM CDT | Special Weather Statement | OUN | Ellis | 21 min |
| Aug 28, 10:18 PM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| Aug 28, 10:41 PM CDT | Special Weather Statement | OUN | Greer | 34 min |
| Aug 28, 10:44 PM CDT | Special Weather Statement | OUN | Roger Mills | 31 min |
| Aug 28, 10:58 PM CDT | Special Weather Statement | OUN | Ellis | 32 min |
| Aug 28, 11:08 PM CDT | Special Weather Statement | OUN | Ellis | 37 min |
| Aug 29, 12:09 AM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Aug 29, 12:21 AM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Aug 29, 1:45 AM CDT | Areal Flood Advisory | OUN | Beckham | 3 hr |
| Aug 29, 3:09 AM CDT | Areal Flood Warning | OUN | Ellis, Roger Mills | 3 hr |
| Aug 29, 3:59 AM CDT | Areal Flood Warning | OUN | Ellis | 3 hr |
| Aug 29, 7:35 AM CDT | Special Weather Statement | OUN | Blaine | 25 min |
| Aug 29, 6:11 PM CDT | Special Weather Statement | OUN | Hughes | 34 min |
| Aug 29, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 30 min |
| Aug 29, 6:40 PM CDT | Special Weather Statement | OUN | Hughes | 35 min |
| Aug 29, 6:55 PM CDT | Special Weather Statement | OUN | Hughes | 35 min |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.